Hail, Adams
- When
- June 23, 5:35 PM MST
- Where
- Adams County, 16.65 mi ENE of Strasburg
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 39.790, -104.000
Severe thunderstorms produced large hail in Adams and Washington Counties, ranging from quarter to golfball size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced large hail in Adams and Washington Counties, ranging from quarter to golfball size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 23, 2:05 PM MST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 305 PM MDT SUN JUN 23 2013 .SHORT TERM...SHORT WAVE DISTURBANCE CONTINUES TO PROGRESS NORTHEASTWARD OVER UTAH AND SOUTHWEST COLORADO AT THIS HOUR. AT ITS CURRENT SPEED SHOULD SEE ITS AXIS PASSING OVER THE NORTH CENTRAL MTNS BY 00Z TODAY AND OVER THE FAR NERN PLAINS OF COLORADO BY 06Z TONIGHT. STRONG MID-LEVEL DESTABLIZATION IN WARM SECTOR OUT AHEAD OF THE S/W WILL COUPLE WITH SURFACE DEW POINTS IN THE 25-35 DEG RANGE TO PRODUCE WEAK PULSE-TYPE T-STORMS ALONG THE CONTINENTAL DIVIDE AND OVER THE FOOTHILLS DURING THE NEXT FEW HOURS. ONCE ON THE PLAINS...STORM DEVELOPMENT SHOULD BECOME MORE ORGANIZED...WITH STORMS FORMING IN THE VICINITY OF THE DENVER CYCLONE AND ALONG THE CONVERGENCE ZONE SOUTH OF THE LOW. SOUTHEASTERLY LOW-LEVEL FLOW ON THE PLAINS HAS SUPPRESSED DEW POINTS SOME IN THE PAST FEW HOURS...HOWEVER INTEGRATED PRECIPITABLE WATER VALUES HAVE CONTINUED TO CREEP UP THRU THE DAY TO AROUND 0.65 INCH AT DEN. FIRST WAVE OF LOW-TOP CONVECTION MOVING OFF THE FOOTHILLS AT THIS TIME WILL LIKELY PRODUCE OUTFLOW BOUNDARIES THAT STRONGER STORMS WILL LIKELY FORM ALONG LATER THIS AFTERNOON. SFC DEW POINTS IN THE 45-55 DEG F RANGE COMBINED WITH TEMPERATURES IN THE LOW/MID 80S AND VERY STEEP MID-LEVEL LAPSE RATES...AOA 8C/KM IN THE 700-500MB LAYER...WILL SUPPORT MEAN LAYER CAPE VALUES FROM 1300-2200 J/KG ON THE PLAINS BY 00Z/MONDAY. 15-20KT E-SELY LOW- LEVEL WINDS OVERLAYED BY 30KT MID-LEVEL W-SWLYS WILL ALSO GENERATE SUFFICIENT MEAN LAYER SHEAR FOR ISOLATED SUPERCELLS ON THE PLAINS...CAPABLE OF LARGE HAIL...DAMAGING WIND GUSTS AND PERHAPS A TORNADO OR TWO. AREAS TO THE EAST AND NORTHEAST OF DENVER IN THE BEST POSITION TO SEE THIS OCCURRING. STORMS IN THE DEEPER MOISTURE ACROSS THE NORTHEAST CORNER COULD POTENTIALLY PRODUCE 1 TO 1.5 INCHES OF RAIN IN A SHORT PERIOD OF TIME THIS EVENING. THE STORM PREDICTION CENTER CURRENTLY HAS NORTHEAST COLORADO IN A SLIGHT RISK FOR SEVERE HAIL AND WIND...WITH A BULLSEYE NEAR THE NORTHEAST CORNER. STORMS THIS EVENING MOVE EAST-NORTHEAST WITH THE PASSING SHORTWAVE TROUGH WITH THE BULK OF THIS ACTIVITY EXITING THE STATE BY AROUND 06Z/MIDNIGHT. TEMPERATURES TONIGHT ABOUT THE SAME AS LAST NIGHT UNDER CLEARING SKIES AFTER MIDNIGHT. ON MONDAY...THE FORECAST AREA COMES UNDER THE INFLUENCE OF STRONG MID-LEVEL SUBSIDENCE AND A MUCH DRIER AIRMASS WITH A VERY WARM SOUTHWEST FLOW ALOFT. STRONG SOLAR HEATING WILL IN TURN PRODUCE STEEP BOUNDARY LAYER LAPSE RATES BY AFTERNOON. SOUTH-SOUTHWEST SFC FLOW WILL PRETTY MUCH SCOUR OUT MUCH OF THE LOW-LEVEL MOISTURE NOW COVERING THE PLAINS. SO THE CHANCE FOR ANY CONVECTION/ T-STORMS APPEARS MINIMAL AT THIS TIME. CONCERNS TURN TO WILDLAND FIRE...AND ITS POTENTIAL FOR GROWTH. WILL BE ISSUING A FIREWEATHER WATCH FOR SOUTH PARK ZONE 214...MIDDLE PARK ZONE 213 AND THE PALMER DIVIDE ZONE 241 BASED ON LOW RH VALUES AND GUSTY SOUTHWEST WINDS. THIS WATCH WILL RUN FROM 1 PM MDT TO 8 PM MDT MONDAY. FINALLY TEMPERATURES ON MONDAY AS MUCH AS 10-12F WARMER THAN TODAY. .LONG TERM...MODELS SHOW THE SOUTHWESTERLY FLOW ALOFT MONDAY NIGHT TO BECOME ZONAL BY TUESDAY AS A FLAT UPPER RIDGE SOUTH OF COLORADO MOVES THIS WAY. THE UPPER RIDGE AXIS BUILDS NORTHWARD TO THE WEST OF THE CWA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT BRINGING NORTHWESTERLY FLOW ALOFT TO THE FORECAST AREA. THE SYNOPTIC SCALE ENERGY IS PROGGED TO BE BENIGN MONDAY NIGHT...THEN WEAK DOWNWARD QG VERTICAL VELOCITY IS PROGGED TUESDAY THROUGH WEDNESDAY. THE BOUNDARY LAYER FLOW IS DOMINATED BY DOWNSLOPING TUESDAY...THEN SOUTHEASTERLIES WEDNESDAY. FOR MOISTURE...MOST OF THE MODELS SHOW SOME IN THE MID AND UPPER LEVELS MOST OF THE PERIOD...HOWEVER BOUNDARY LAYER DEW POINTS ARE MAINLY IN THE LOWER 20S TO UPPER 30S F RANGE ALL FIVE PERIODS. THE ONE EXCEPTION BEING THE FAR NORTHEAST CORNER MONDAY EVENING...WHERE PROGGED VALUES GET INTO THE 40S F. ALSO...LATER ON WEDNESDAY THEY COME UP A BIT WITH THE SOUTHEASTERLY FLOW. THERE IS PRACTICALLY NO CAPE PROGGED OVER THE CWA ALL FIVE PERIODS...JUST A TAD OVER THE MOUNTAINS AND FOOTHILLS LATE DAY WEDNESDAY ON THE NAM ONLY. THERE IS NO MEASURABLE RAINFALL ON ANY OF THE MODEL'S QPF FIELDS ALL FIVE PERIODS. THERE IS AN OVERWHELMING MID LEVEL CAP OVER THE CWA ACCORDING TO THE LAPSE RATES FIELDS ALL THE PERIODS. NO POPS ANYWHERE. CONCERNING FIRE WEATHER ISSUES...WIND SPEEDS ARE RELATIVELY LOW MONDAY NIGHT INTO WEDNESDAY MORNING. WEDNESDAY AFTERNOON...THE SOUTHEASTERLIES OVER THE EASTERN HALF OF THE PLAINS COME UP TO NEAR 20 KNOTS. SOMETHING TO WATCH. FOR TEMPERATURES...TUESDAY'S HIGHS LOOK CLOSE TO MONDAY'S. WEDNESDAY'S ARE PROGGED UP 1-2 C FROM TUESDAY'S. FOR THE LATER DAYS...THURSDAY THROUGH SUNDAY...MODELS CONTINUE TO SHOW AN UPPER RIDGE RIGHT OVER OR PARTIALLY OVER COLORADO ALL FOUR DAYS. THE RIDGE AXIS IS STILL INDICATED WEST OF THE CWA WITH WEAK NORTHWESTERLY FLOW ALOFT FOR US. YESTERDAY'S 12Z MODEL RUNS INDICATED SOME COOLER AIR OVER THE PLAINS FOR FRIDAY AND SATURDAY. TODAY'S 12Z RUNS INDICATE ONLY A SLIGHTLY COOLER AIR MASS JUST ON FRIDAY NOW. MOISTURE LOOKS A LITTLE BETTER WITH THE LATEST RUNS...SO WILL GO WITH "SLIGHT CHANCE"S MOST LATE DAY PERIODS...MORE SO FOR THE MOUNTAINS AND FOOTHILLS. TEMPERATURES STAY ABOVE ALL FOUR DAYS. && .AVIATION...LOW-TOP CONVECTION NOW MOVING OVER THE DENVER METRO AREA. COULD SEE WIND GUSTS TO 40 MPH PRODUCED THIS FIRST WAVE OF MOSTLY DRY CLOUD CELLS. MEANWHILE A DENVER CYCLONE WILL CONTINUE TO FORM JUST TO THE NORTHEAST OF DENVER. WINDS ACROSS SOUTHERN PORTIONS OF THE DENVER METRO AREA SHOULD REMAIN SOUTHEASTERLY FOR THE NEXT FEW HOURS. WHILE WINDS OVER NORTHERN PORTIONS OF THE METRO AREA WILL TURN NORTH-NORTHEASTERLY. A CONVERGENCE BOUNDARY SETTING UP OVER THE SOUTH METRO AREA WILL ACT AS A FOCUS FOR STORM FORMATION IN THE NEXT 1-2 HOURS. STORMS IN THE DENVER METRO AREA...ESPLY SOUTHERN AND EASTERN PORTIONS...MAY GO SEVERE BETWEEN 4 PM AND 7 PM MDT. HAIL AND DAMAGING WIND MAIN THREAT. TERMINAL FORECASTS ALREADY HAVE A TEMPO FOR -TSRA AND STG WIND GUSTS AFTER 22Z TODAY. OVERNIGHT...SKIES CLEAR WITH DRIER AIR MOVING DOWN OFF THE FRONT RANGE AND PALMER DIVIDE. ON MONDAY...VFR CONDITIONS WILL PREVAIL WITH SOUTH-SOUTHWEST WINDS OF 5-12 KTS FOR MOST OF THE DAY. && .FIRE WEATHER...FIRE WEATHER WATCH 1 PM TO 8 PM MDT ON MONDAY FOR COZ213-214-241. LOW RELATIVE HUMIDITIES AND GUSTY SOUTHWEST WINDS TO 30 MPH WILL BE POSSIBLE IN THE AFTERNOON AND EARLY EVENING. && .HYDROLOGY...STRONG SLOW MOVING T-STORMS OVER THE NORTHEAST PLAINS THIS EVENING COULD DEPOSIT 1 TO 1.5 INCHES OF RAIN IN A SHORT PERIOD OF TIME. STORMS ELSEWHERE LATE THIS AFTERNOON AND EVENING ARE EXPECTED TO PRODUCE NOT MUCH MORE THAN A QUARTER OF RAIN. DRY WASHES AND ARROYOS ON THE PLAINS MAY PARTIALLY FILL WITH FAST MOVING RUNOFF FORM THESE HEAVY SHOWERS. && .BOU WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH 1 PM TO 8 PM MDT ON MONDAY FOR COZ213-214-241. SHORT TERM...BAKER LONG TERM....RJK AVIATION...BAKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1057 AM MDT SUN JUN 23 2013 COZ030>051-241700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1057 AM MDT SUN JUN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER AND ALONG THE FRONT RANGE OF NORTHEAST COLORADO BY AROUND MID AFTERNOON...AND THEN SPREAD EAST OVER THE NORTHEAST PLAINS THROUGH THE LATE AFTERNOON AND EVENING HOURS. STORMS MAINLY EAST OF THE INTERSTATE 25 CORRIDOR MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS TO 70 MPH AND EVEN A TORNADO OR TWO POSSIBLE. A DENVER CYCLONE AND CONVERGENCE ZONE DEVELOPING BY MID-AFTERNOON MAY ACT AS A FOCUS FOR EARLY STORM FORMATION ON THE PLAINS. STORMS ARE LIKELY TO INTENSIFY AS THEY MOVE INTO MORE MOIST AND UNSTABLE CONDITIONS PRESENT ACROSS THE NORTHEAST CORNER OF COLORADO. THESE STORMS MAY ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME. THUNDERSTORMS FORMING IN THE HIGH COUNTRY THIS AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS...SMALL HAIL AND DANGEROUS LIGHTNING. MOST OF THIS STORM ACTIVITY SHOULD COME TO AN END BY AROUND SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS OVER THE NORTHEAST CORNER ON MONDAY. THAT'S ABOUT IT...DRY AND HOT WEATHER IS EXPECTED FOR ALL OF THE FORECAST AREA MUCH OF THIS COMING WORK WEEK. THE CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS MAY RETURN FRIDAY AND SATURDAY ALONG WITH A COOLER AIRMASS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY AT 3 PM THIS AFTERNOON. HOWEVER SHOULD STORMS BEGINNING FORMING EARLIER THAN EXPECTED OVER THE FRONT RANGE FOOTHILLS...ACTIVATION MAY BE MOVED UP. BAKER/RJK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 333 PM MDT SUN JUN 23 2013 COZ036-040-041-232200- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 333 PM MDT SUN JUN 23 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DOUGLAS COUNTY UNTIL 400 PM MDT. AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WESTERN CASTLE ROCK...OR 28 MILES SOUTH OF DENVER...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... CASTLE ROCK...SOUTHERN PARKER...LARKSPUR...FRANKTOWN...THE PINERY AND PERRY PARK. LAT...LON 3921 10495 3939 10502 3949 10475 3929 10470 TIME...MOT...LOC 2133Z 236DEG 15KT 3931 10491 RPK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 338 PM MDT SUN JUN 23 2013 COZ043-232215- CENTRAL AND SOUTH WELD COUNTY- 338 PM MDT SUN JUN 23 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WELD COUNTY UNTIL 415 PM MDT. AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF PROSPECT VALLEY...OR 30 MILES SOUTHEAST OF GREELEY...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... HUDSON...KEENESBURG...ROGGEN AND PROSPECT VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4001 10459 4008 10461 4020 10437 4001 10424 TIME...MOT...LOC 2138Z 236DEG 15KT 4003 10447 RPK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 429 PM MDT SUN JUN 23 2013 COZ040-041-045-232300- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- 429 PM MDT SUN JUN 23 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DENVER...WESTERN ADAMS AND WESTERN ARAPAHOE COUNTIES UNTIL 500 PM MDT. AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF HUDSON TO CENTENNIAL...AND MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... NORTHEASTERN DENVER...AURORA...EASTERN CENTENNIAL...EASTERN COMMERCE CITY...DENVER INTERNATIONAL AIRPORT...D.I.A. TERMINAL AND CONCOURSES...MANILA VILLAGE...ARAPAHOE PARK...WATKINS AND BUCKLEY AFB. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3999 10446 3957 10452 3958 10485 3999 10471 TIME...MOT...LOC 2229Z 251DEG 18KT 3999 10461 3961 10473 RPK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
445 PM MDT SUN JUN 23 2013
COZ040-041-232315-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTH
DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY-
445 PM MDT SUN JUN 23 2013
THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR NORTHEASTERN DOUGLAS AND SOUTHWESTERN ARAPAHOE COUNTIES
UNTIL 515 PM MDT.
AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER NORTHWESTERN CASTLE ROCK...OR 22 MILES SOUTH
OF DENVER...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SOUTHWESTERN AURORA...SOUTHEASTERN CENTENNIAL...EASTERN HIGHLANDS
RANCH...CASTLE ROCK...PARKER...GREENWOOD VILLAGE...LONE TREE...
FRANKTOWN...SURREY RIDGE...THE PINERY...BEVERLY HILLS...SEDALIA AND
LOUVIERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM MDT
MONDAY MORNING FOR NORTHEAST COLORADO.
LAT...LON 3928 10488 3951 10501 3966 10481 3954 10467
3935 10470
TIME...MOT...LOC 2245Z 219DEG 18KT 3941 10489
RPKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 456 PM MDT SUN JUN 23 2013 COZ036-039>041-232315- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- 456 PM MDT SUN JUN 23 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR EASTERN JEFFERSON...NORTHERN DOUGLAS AND EXTREME SOUTHWESTERN ARAPAHOE COUNTIES UNTIL 515 PM MDT. AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ROXBOROUGH PARK...OR 22 MILES SOUTH OF DENVER...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... SOUTHWESTERN CENTENNIAL...HIGHLANDS RANCH...LITTLETON...SOUTHEASTERN ENGLEWOOD...GREENWOOD VILLAGE...ROXBOROUGH PARK...CHATFIELD RESERVOIR...LOUVIERS AND SEDALIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM MDT MONDAY MORNING FOR NORTHEAST COLORADO. LAT...LON 3933 10508 3952 10517 3965 10499 3948 10491 TIME...MOT...LOC 2256Z 219DEG 18KT 3942 10509 RPK
The Denver radar (KFTG), 47 km away, was scanning. The volume nearest the first event began at 00:33 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2013Every state in 2013This day in weather historyWarnings in Colorado, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 449968, 449971, 449969, 449970.